Alert archive / Mississippi / Tornado Warnings in 2023

Tornado Warning 65, NWS Jackson, MS

December 9, 2023Rankin County, Simpson County, Smith County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 9, 2023, 9:20 PM CST for Rankin County, Simpson County, Smith County, Mississippi. It was in force for 55 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2023, 9:20 PM CST (03:20 UTC)
Expired
Dec 9, 2023, 10:15 PM CST
In force
55 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Rankin County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 33 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 9:21 PM CSTTSTM WND DMG3 Wsw Cato, MSCorrects type and time of previous tornado report from 3 WSW Cato. Several trees were blown down in Rankin County across St. Johns Road.
Dec 9, 9:29 PM CSTTORNADO3 Wsw Cato, MSEmergency management reported several trees down in Rankin County across St. John due to possible tornado.
Dec 9, 9:31 PM CSTTORNADO3 Ssw Puckett, MSNumerous trees down along HWY 13 due to possible tornado.
Dec 9, 9:45 PM CSTTORNADO5 Se White Oak, MSA brief tornado touched down near highway 540 in western Smith County. A couple of trees were downed along the highway as the tornado moved east, dissipating prior to reaching Raleigh. One home suffered generally minor damage due to a fallen Pine tree. Maximum
Dec 9, 9:50 PM CSTTSTM WND DMG3 S Raleigh, MSCorrects previous report from 3 S Raleigh. Social media post show a snapped tree near a home due to strong storms earlier this evening.
Dec 9, 9:50 PM CSTTORNADO3 S Raleigh, MSSocial media post show a snapped tree due to a possible tornado.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 3:56 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2023-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2023-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1356 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

704 
WFUS54 KJAN 100320
TORJAN
MSC121-127-129-100415-
/O.NEW.KJAN.TO.W.0065.231210T0320Z-231210T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
920 PM CST Sat Dec 9 2023

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southeastern Rankin County in central Mississippi...
  Northeastern Simpson County in central Mississippi...
  West central Smith County in central Mississippi...

* Until 1015 PM CST.
    
* At 919 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Braxton, or 7 miles northwest of Mendenhall,
  moving east at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  D'Lo, Puckett, and Cato around 925 PM CST.
  Martinville around 930 PM CST.
  White Oak around 935 PM CST.
  Raleigh around 955 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3198 9001 3209 9003 3212 8949 3195 8949
TIME...MOT...LOC 0319Z 265DEG 25KT 3204 8996 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DC
5 follow-up statements
375 
WWUS54 KJAN 100325
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
925 PM CST Sat Dec 9 2023

MSC121-127-129-100415-
/O.CON.KJAN.TO.W.0065.000000T0000Z-231210T0415Z/
Rankin MS-Simpson MS-Smith MS-
925 PM CST Sat Dec 9 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR
SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND WEST CENTRAL SMITH
COUNTIES...
        
At 924 PM CST, a confirmed tornado was located over Cato, or near
Mendenhall, moving east at 50 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Puckett, White Oak, and Martinville around 930 PM CST.
  Raleigh around 940 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3198 8998 3209 9000 3212 8949 3195 8949
TIME...MOT...LOC 0324Z 266DEG 42KT 3205 8988 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

DC
202 
WWUS54 KJAN 100330
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
930 PM CST Sat Dec 9 2023

MSC121-127-129-100415-
/O.CON.KJAN.TO.W.0065.000000T0000Z-231210T0415Z/
Rankin MS-Simpson MS-Smith MS-
930 PM CST Sat Dec 9 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR
SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND WEST CENTRAL SMITH
COUNTIES...
        
At 930 PM CST, a confirmed tornado was located over Puckett, or 7
miles northeast of Mendenhall, moving east at 50 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Puckett, White Oak, and Martinville around 935 PM CST.
  Raleigh around 940 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3197 8987 3210 8990 3212 8949 3195 8949
TIME...MOT...LOC 0330Z 268DEG 43KT 3205 8980 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

DC
844 
WWUS54 KJAN 100341
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
941 PM CST Sat Dec 9 2023

MSC121-100350-
/O.CAN.KJAN.TO.W.0065.000000T0000Z-231210T0415Z/
Rankin MS-
941 PM CST Sat Dec 9 2023

...THE TORNADO WARNING FOR SOUTHEASTERN RANKIN COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CST for central
Mississippi.

LAT...LON 3196 8973 3211 8973 3212 8949 3195 8949
TIME...MOT...LOC 0340Z 273DEG 42KT 3203 8967 

$$

MSC127-129-100415-
/O.CON.KJAN.TO.W.0065.000000T0000Z-231210T0415Z/
Simpson MS-Smith MS-
941 PM CST Sat Dec 9 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR
NORTHEASTERN SIMPSON AND WEST CENTRAL SMITH COUNTIES...
    
At 940 PM CST, a severe thunderstorm capable of producing a tornado
was located over White Oak, or 8 miles west of Raleigh, moving east
at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Raleigh around 945 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3196 8973 3211 8973 3212 8949 3195 8949
TIME...MOT...LOC 0340Z 273DEG 42KT 3203 8967 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DC
205 
WWUS54 KJAN 100350
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
950 PM CST Sat Dec 9 2023

MSC127-100400-
/O.CAN.KJAN.TO.W.0065.000000T0000Z-231210T0415Z/
Simpson MS-
950 PM CST Sat Dec 9 2023

...THE TORNADO WARNING FOR NORTHEASTERN SIMPSON COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CST for central
Mississippi.

LAT...LON 3196 8963 3211 8963 3212 8949 3195 8949
TIME...MOT...LOC 0350Z 276DEG 43KT 3202 8954 

$$

MSC129-100415-
/O.CON.KJAN.TO.W.0065.000000T0000Z-231210T0415Z/
Smith MS-
950 PM CST Sat Dec 9 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR CENTRAL
SMITH COUNTY...
    
At 950 PM CST, a severe thunderstorm capable of producing a tornado
was located over Raleigh, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Smith County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3196 8963 3211 8963 3212 8949 3195 8949
TIME...MOT...LOC 0350Z 276DEG 43KT 3202 8954 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DC
149 
WWUS54 KJAN 100409
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1009 PM CST Sat Dec 9 2023

MSC129-100419-
/O.EXP.KJAN.TO.W.0065.000000T0000Z-231210T0415Z/
Smith MS-
1009 PM CST Sat Dec 9 2023

...THE TORNADO WARNING FOR CENTRAL SMITH COUNTY WILL EXPIRE AT 1015
PM CST...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until midnight CST for central
Mississippi.

LAT...LON 3196 8963 3211 8963 3212 8949 3195 8949
TIME...MOT...LOC 0409Z 265DEG 25KT 3203 8939 

$$

DC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 9, 7:13 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Dec 9, 7:13 PM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
713 PM CST Sat Dec 9 2023

...New AVIATION...

.DISCUSSION...
Issued at 234 PM CST Sat Dec 9 2023

Tonight and Tomorrow:

Thunderstorms, some of which may become severe, remain the main
concern through late tonight. A low pressure system spinning over
the Upper Midwest/Great Lakes region this afternoon has its cold
front extending southward and southwestward to the border between
eastern AR and northwest MS as of the 1 PM obs. Gradual
destabilization of the atmosphere in the warm sector has been
ongoing today, with satellite imagery showing deeper and more
convective looking cloud features. A special 18Z KJAN sounding still
had some capping above 850mb, but the low-level dry air had been
eroded and SBCAPE values increased to over 1500 J/kg compared with
the 12Z sounding's 63. Obviously the main low-level forcing will be
associated with the cold front, and latest mesoanalysis shows
increased frontogenesis accordingly across eastern AR/northwest MS.
Farther south though, the differential heating due to breaking cloud
cover has allowed some scattered showers and a few storms to develop
across portions of southern and eastern MS, and instability and
shear are both adequate to support a strong to severe thunderstorm.
Will keep with the main timing as outlined on our severe
thunderstorm outlook graphic, but isolated strong to severe
convection ahead of the front cannot be ruled out.

It still appears that the greatest risk for wind/hail/tornado
threats is mainly in the northern portions of our forecast area into
northern MS/western TN this evening, but the overlap of decent
instability and wind shear across the warm sector means even some
short-lived cores along the cold front could sustain long enough to
produce a localized hail, damaging wind, or tornado threat. Mid-
level lapse rates will be less advantageous for hail farther
southeast, and the shear profile a little less favorable for
tornadoes or a sustained wind threat. Therefore the threat becomes
more Marginal by the time the cold front reaches the Pine Belt later
tonight. The worst of the weather should be clear of our forecast
area by about midnight to 2 a.m., though some showers could linger
until around sunrise tomorrow. A dry, cool day is then expected
across the area with highs topping out around 50 degrees most
locations. /NF/

Sunday night through next Saturday...

A fairly quiet extended period is expected in the wake of this
evening's severe weather threat. By Monday, a potent upper trough is
progged to be just east of the Lower Mississippi Valley. This will
establish NW flow into the region, bringing cooler and drier air.
Seasonable temperatures are expected on Monday, with highs in the
lower to upper 50s and lows near freezing to the middle 30s on
Monday night. Temperatures through the remainder of the week are
expected to remain mostly seasonable. Flow will remain mostly zonal,
with dry conditions prevailing through most of the week.

By Friday, a cutoff low over the Texas Panhandle is expected to
bring our next chance for precipitation across the region. The upper
low is expected to dive into the Lower Mississippi Valley by
Saturday, bringing the chance for mostly showers and some
thunderstorms across the area next weekend. /AJ/

&&

.AVIATION...
(00Z TAFS)
Issued at 713 PM CST Sat Dec 9 2023

TSRA are ongoing across the region along a southeastward advancing
front, through around and 10/08Z Sunday, with drops to IFR
vsby & lowered ceilings at times. Gusty winds out of the south
ahead of the front will become northerly behind the cold front &
remain gusty to around 20-25 kts at times. Expect conditions to
clear in the wake, with improving flight categories to VFR in the
wake by mid- late aftn Sunday. /NF/DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       42  50  30  57 /  90  20   0   0
Meridian      46  53  29  56 / 100  40   0   0
Vicksburg     42  52  29  57 / 100  10   0   0
Hattiesburg   49  54  31  57 /  90  30   0   0
Natchez       42  52  31  58 /  90  10   0   0
Greenville    39  50  31  54 /  50   0   0   0
Greenwood     39  49  29  55 /  90  10   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DC/AJ/DC

In the hours before

Special weather statement, Dec 9, 8:22 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
822 PM CST Sat Dec 9 2023

MSZ030-031-100300-
Lowndes MS-Clay MS-
822 PM CST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAY AND NORTHERN
LOWNDES COUNTIES THROUGH 900 PM CST...

At 822 PM CST, Doppler radar was tracking a strong thunderstorm over
Muldrow, or near West Point, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  West Point, Waverly, and Columbus AFB around 830 PM CST.
  Columbus and Kolola Springs around 835 PM CST.
  Caledonia around 840 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for northeastern
Mississippi.

&&

LAT...LON 3358 8827 3348 8867 3356 8867 3356 8870
      3370 8876 3372 8872 3368 8872 3368 8850
      3367 8849 3366 8852 3365 8851 3366 8850
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825
TIME...MOT...LOC 0222Z 246DEG 46KT 3357 8872

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

19
Special weather statement, Dec 9, 8:31 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
831 PM CST Sat Dec 9 2023

MSZ044-100300-
Leake MS-
831 PM CST Sat Dec 9 2023

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LEAKE COUNTY THROUGH 900
PM CST...

At 831 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms over Carthage, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Carthage, Redwater, Singleton, and Renfroe around 835 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for central
Mississippi.

&&

LAT...LON 3262 8957 3266 8969 3293 8958 3293 8932
      3289 8932
TIME...MOT...LOC 0231Z 207DEG 33KT 3275 8956

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Dec 9, 8:35 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
835 PM CST Sat Dec 9 2023

MSZ032-038-100300-
Winston MS-Choctaw MS-
835 PM CST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHOCTAW AND
NORTHWESTERN WINSTON COUNTIES THROUGH 900 PM CST...

At 835 PM CST, Doppler radar was tracking a strong thunderstorm near
Mccool, or 13 miles southwest of Ackerman, moving northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Weir and Mcmillan around 840 PM CST.
  Louisville and Ackerman around 845 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for central,
northeastern and east central Mississippi.

&&

LAT...LON 3317 8897 3304 8932 3326 8932 3339 8909
      3329 8909 3329 8903
TIME...MOT...LOC 0235Z 240DEG 34KT 3316 8931

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Dec 9, 8:39 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
839 PM CST Sat Dec 9 2023

MSZ048-049-053>055-100345-
Copiah MS-Hinds MS-Rankin MS-Simpson MS-Claiborne MS-
839 PM CST Sat Dec 9 2023

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN RANKIN...
NORTHWESTERN SIMPSON...EAST CENTRAL CLAIBORNE...SOUTHERN HINDS AND
NORTHERN COPIAH COUNTIES THROUGH 945 PM CST...

At 839 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms near Dentville, or 15 miles northwest of Hazlehurst,
moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Dentville around 845 PM CST.
  Crystal Springs, Dry Grove, and Gallman around 855 PM CST.
  Terry around 900 PM CST.
  Jackson around 905 PM CST.
  Byram and Whites around 910 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for central and
southwestern Mississippi.

&&

LAT...LON 3176 9070 3203 9084 3232 9024 3198 9003
TIME...MOT...LOC 0239Z 243DEG 33KT 3195 9064

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

22
Special weather statement, Dec 9, 9:11 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
911 PM CST Sat Dec 9 2023

MSZ038-039-045-046-100345-
Kemper MS-Neshoba MS-Noxubee MS-Winston MS-
911 PM CST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT WESTERN NOXUBEE...NORTHWESTERN
KEMPER...WINSTON AND NORTHERN NESHOBA COUNTIES THROUGH 945 PM CST...

At 911 PM CST, Doppler radar was tracking a strong thunderstorm over
Noxapater, or 10 miles south of Louisville, moving east at 60 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Nanih Waiya around 915 PM CST.
  Mashulaville around 925 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for central and
east central Mississippi.

&&

LAT...LON 3288 8853 3278 8932 3305 8931 3324 8868
TIME...MOT...LOC 0311Z 250DEG 51KT 3297 8904

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Dec 9, 9:20 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
920 PM CST Sat Dec 9 2023

MSZ031-039-100345-
Lowndes MS-Noxubee MS-
920 PM CST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NOXUBEE AND
SOUTHEASTERN LOWNDES COUNTIES THROUGH 945 PM CST...

At 919 PM CST, Doppler radar was tracking a strong thunderstorm over
Brooksville, or 9 miles north of Macon, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Crawford around 925 PM CST.
  Columbus around 935 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for northeastern
and east central Mississippi.

&&

LAT...LON 3334 8830 3316 8865 3327 8869 3351 8844
      3340 8829
TIME...MOT...LOC 0319Z 227DEG 41KT 3324 8861

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 6:08 PM CSTSevere Thunderstorm WarningJANWebster46 min
Dec 9, 6:10 PM CSTSpecial Weather StatementJANSharkey35 min
Dec 9, 6:18 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren57 min
Dec 9, 6:28 PM CSTSevere Thunderstorm WarningJANClarke34 min
Dec 9, 6:34 PM CSTSevere Thunderstorm WarningJANYazoo56 min
Dec 9, 6:42 PM CSTSevere Thunderstorm WarningJANClay48 min
Dec 9, 7:03 PM CSTSpecial Weather StatementJANAttala27 min
Dec 9, 7:12 PM CSTSevere Thunderstorm WarningJANHolmes, Yazoo43 min
Dec 9, 7:15 PM CSTSpecial Weather StatementJANYazoo30 min
Dec 9, 7:30 PM CSTSpecial Weather StatementJANChoctaw30 min
Dec 9, 7:43 PM CSTSevere Thunderstorm WarningJANAttala62 min
Dec 9, 7:45 PM CSTSpecial Weather StatementJANMadison, Yazoo30 min
Dec 9, 7:53 PM CSTSpecial Weather StatementJANNeshoba37 min
Dec 9, 7:57 PM CSTSpecial Weather StatementJANClay33 min
Dec 9, 8:00 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson36 min
Dec 9, 8:07 PM CSTSpecial Weather StatementJANLauderdale23 min
Dec 9, 8:22 PM CSTSpecial Weather StatementJANLowndes38 min
Dec 9, 8:31 PM CSTSpecial Weather StatementJANLeake29 min
Dec 9, 8:35 PM CSTSpecial Weather StatementJANChoctaw25 min
Dec 9, 8:39 PM CSTSpecial Weather StatementJANCopiah66 min
Dec 9, 9:11 PM CSTSpecial Weather StatementJANWinston34 min
Dec 9, 9:20 PM CSTSpecial Weather StatementJANLowndes25 min
Dec 9, 9:36 PM CSTSpecial Weather StatementJANNoxubee24 min
Dec 9, 9:39 PM CSTSpecial Weather StatementJANNoxubee36 min
Dec 9, 9:48 PM CSTTornado WarningJANJasper, Smith26 min
Dec 9, 10:02 PM CSTSpecial Weather StatementJANNewton43 min
Dec 9, 10:07 PM CSTTornado WarningJANClarke, Jasper, Lauderdale, Newton53 min
Dec 9, 10:44 PM CSTSpecial Weather StatementJANLauderdale31 min
Dec 9, 11:00 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale45 min
Dec 9, 11:06 PM CSTSpecial Weather StatementJANJefferson Davis, Marion24 min
Dec 9, 11:32 PM CSTSpecial Weather StatementJANCovington, Jefferson Davis, Marion28 min
Dec 10, 12:00 AM CSTSpecial Weather StatementJANCovington, Forrest, Jones, Lamar, Marion45 min
Dec 10, 12:53 AM CSTSpecial Weather StatementJANForrest22 min

Nearby

Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.